Alert archive / South Carolina / River Flood Warnings in 2017
River Flood Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at May 25, 2017, 7:38 AM EDT for Berkeley County, Georgetown County, Williamsburg County, South Carolina. It took effect at May 25, 2017, 2:00 PM EDT. It was in force for 9 days.
The area
The outline as issued.
The facts
- Issued
- May 25, 2017, 7:38 AM EDT (11:38 UTC)
- In effect from
- May 25, 2017, 2:00 PM EDT
- Expired
- Jun 3, 2017, 10:16 AM EDT
- In force
- 9 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Berkeley County, SC, Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 139 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Santee River near Jamestown (JAMS1). The gauge peaked at 12.24 ft at May 30, 2017, 2:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02171700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
416
WGUS42 KCHS 251138
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
738 AM EDT Thu May 25 2017
SCC015-043-089-261138-
/O.NEW.KCHS.FL.W.0014.170525T1800Z-000000T0000Z/
/JAMS1.1.ER.170525T1800Z.170528T0000Z.000000T0000Z.NO/
738 AM EDT Thu May 25 2017
The National Weather Service in Charleston has issued a
* Flood Warning for
The Santee River near Jamestown.
* from this afternoon until further notice.
* At 6 AM Thursday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, the river is forecast to rise above flood stage by this
afternoon and continue to rise to near 12.0 feet by Saturday evening.
Additional rises are possible thereafter.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$19 follow-up statements
076
WGUS82 KCHS 251348
FLSCHS
Flood Statement
National Weather Service Charleston SC
948 AM EDT Thu May 25 2017
SCC015-043-089-261348-
/O.EXT.KCHS.FL.W.0014.170526T0300Z-000000T0000Z/
/JAMS1.1.ER.170526T0300Z.170528T1200Z.000000T0000Z.NO/
948 AM EDT Thu May 25 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 AM Thursday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by tonight and
continue to rise to near 11.7 feet by Sunday morning. Additional
rises are possible thereafter.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$369
WGUS82 KCHS 260131
FLSCHS
Flood Statement
National Weather Service Charleston SC
931 PM EDT Thu May 25 2017
SCC015-043-089-270131-
/O.EXT.KCHS.FL.W.0014.170526T0130Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170528T1800Z.000000T0000Z.NO/
931 PM EDT Thu May 25 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Thursday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue rising to near 11.8 feet by early
Sunday afternoon.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$374
WGUS82 KCHS 261340
FLSCHS
Flood Statement
National Weather Service Charleston SC
940 AM EDT Fri May 26 2017
SCC015-043-089-271340-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170527T0600Z.000000T0000Z.NO/
940 AM EDT Fri May 26 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 AM Friday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.8 feet by early Saturday
morning then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$322
WGUS82 KCHS 270204
FLSCHS
Flood Statement
National Weather Service Charleston SC
1004 PM EDT Fri May 26 2017
SCC015-043-089-280204-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170529T0000Z.000000T0000Z.NO/
1004 PM EDT Fri May 26 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 PM Friday the stage was 11.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 11.7 feet by Sunday evening
then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$232
WGUS82 KCHS 271501
FLSCHS
Flood Statement
National Weather Service Charleston SC
1101 AM EDT Sat May 27 2017
SCC015-043-089-281501-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170528T1200Z.000000T0000Z.NO/
1101 AM EDT Sat May 27 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 10 AM Saturday the stage was 11.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue rising to near 11.8 feet by
Sunday morning. Additional rises may be possible thereafter.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$711
WGUS82 KCHS 280114
FLSCHS
Flood Statement
National Weather Service Charleston SC
914 PM EDT Sat May 27 2017
SCC015-043-089-290114-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170528T0600Z.000000T0000Z.NO/
914 PM EDT Sat May 27 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Saturday the stage was 11.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 11.9 feet by early Sunday
morning then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$806
WGUS82 KCHS 281435
FLSCHS
Flood Statement
National Weather Service Charleston SC
1035 AM EDT Sun May 28 2017
SCC015-043-089-291435-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170528T1330Z.000000T0000Z.NO/
1035 AM EDT Sun May 28 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 AM Sunday the stage was 12.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$697
WGUS82 KCHS 290136
FLSCHS
Flood Statement
National Weather Service Charleston SC
936 PM EDT Sun May 28 2017
SCC015-043-089-300136-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170529T0030Z.000000T0000Z.NO/
936 PM EDT Sun May 28 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Sunday the stage was 12.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$399
WGUS82 KCHS 291435
FLSCHS
Flood Statement
National Weather Service Charleston SC
1035 AM EDT Mon May 29 2017
SCC015-043-089-301435-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170529T1800Z.000000T0000Z.NO/
1035 AM EDT Mon May 29 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 AM Monday the stage was 12.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain steady through this afternoon
then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$764
WGUS82 KCHS 300117
FLSCHS
Flood Statement
National Weather Service Charleston SC
917 PM EDT Mon May 29 2017
SCC015-043-089-310117-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0015Z.000000T0000Z.NO/
917 PM EDT Mon May 29 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Monday the stage was 12.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$752
WGUS82 KCHS 301326
FLSCHS
Flood Statement
National Weather Service Charleston SC
926 AM EDT Tue May 30 2017
SCC015-043-089-311326-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.000000T0000Z.NO/
926 AM EDT Tue May 30 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 AM Tuesday the stage was 12.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$435
WGUS82 KCHS 310123
FLSCHS
Flood Statement
National Weather Service Charleston SC
923 PM EDT Tue May 30 2017
SCC015-043-089-010123-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.000000T0000Z.NO/
923 PM EDT Tue May 30 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Tuesday the stage was 12.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$375
WGUS82 KCHS 311345
FLSCHS
Flood Statement
National Weather Service Charleston SC
945 AM EDT Wed May 31 2017
SCC015-043-089-011345-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.000000T0000Z.NO/
945 AM EDT Wed May 31 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 AM Wednesday the stage was 11.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$727
WGUS82 KCHS 010159
FLSCHS
Flood Statement
National Weather Service Charleston SC
959 PM EDT Wed May 31 2017
SCC015-043-089-020159-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.000000T0000Z.NO/
959 PM EDT Wed May 31 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 PM Wednesday the stage was 11.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$635
WGUS82 KCHS 011340
FLSCHS
Flood Statement
National Weather Service Charleston SC
940 AM EDT Thu Jun 1 2017
SCC015-043-089-021340-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.000000T0000Z.NO/
940 AM EDT Thu Jun 1 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 AM Thursday the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$818
WGUS82 KCHS 020100
FLSCHS
Flood Statement
National Weather Service Charleston SC
859 PM EDT Thu Jun 1 2017
SCC015-043-089-030059-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.000000T0000Z.NO/
859 PM EDT Thu Jun 1 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Thursday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$624
WGUS82 KCHS 021425
FLSCHS
Flood Statement
National Weather Service Charleston SC
1025 AM EDT Fri Jun 2 2017
SCC015-043-089-031425-
/O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.000000T0000Z.NO/
1025 AM EDT Fri Jun 2 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 AM Friday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$638
WGUS82 KCHS 030100
FLSCHS
Flood Statement
National Weather Service Charleston SC
900 PM EDT Fri Jun 2 2017
SCC015-043-089-040100-
/O.EXT.KCHS.FL.W.0014.000000T0000Z-170605T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.170604T1200Z.NO/
900 PM EDT Fri Jun 2 2017
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Friday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Sunday
morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$410
WGUS82 KCHS 031416
FLSCHS
Flood Statement
National Weather Service Charleston SC
1016 AM EDT Sat Jun 3 2017
SCC015-043-089-031446-
/O.CAN.KCHS.FL.W.0014.000000T0000Z-170605T0000Z/
/JAMS1.1.ER.170525T2315Z.170530T0830Z.170603T1230Z.NO/
1016 AM EDT Sat Jun 3 2017
The Flood Warning is cancelled for
The Santee River near Jamestown.
* At 9 AM Saturday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 8 AM Saturday.
* Forecast, the river will continue to fall to 9.7 feet by Sunday
morning.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at May 25, 7:21 AM EDT, 17 minutes earlier.
Area forecast discussion, May 25, 7:21 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
721 AM EDT Thu May 25 2017
.SYNOPSIS...
A cold front will push over the Atlantic this morning. High
pressure will build over the region today and will linger
through this weekend. A weak cold front is expected to slowly
slide over the region early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today: The deep upper low over the Ohio Valley will track to the
east and begin to cross the central Appalachians. As it does, a
sharp trough axis and associated vorticity maximum will push
through the forecast area aloft. The surface cold front will be
solidly offshore by sunrise and the cyclonic flow around the
parent low to the north will drive a strong and gusty westerly
flow. The combination of the 3-4 mb pressure gradient and deep
mixing will help produce frequent wind gusts late this morning
and into the afternoon to around 30 mph. Conditions should
remain below wind advisory criteria, though motorists on area
bridges should be aware and take extra caution due to the
locally higher wind gusts. As the upper trough swings through,
it will bring with it an area of clouds and possibly even a few
showers thanks to the cooling aloft. The forecast continues to
carry slight chance PoP's, mainly across the Tri-County region.
Temperatures will be below normal, with highs only reaching into
the upper 70s for most areas.
Tonight: Skies will clear out with the arrival of deep dry air.
Overall it will be a tranquil period with lows expected to fall
into the upper 50s for many inland locations.
Lake Winds: Gusty westerly winds are expected today across the
area. Winds directly over Lake Moultrie are expected to be in
the 15-20 knot range, with some gusts to around 25 knots for the
western shore line. Conditions should stay just below Lake Wind
Advisory criteria for the lake waters.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Friday: Surface high pressure will overspread the region under
weak ridging aloft, continuing a period of calm weather with
almost zero probability for precipitation and mostly sunny skies
anticipated. Near-normal temperatures are anticipated with
highs reaching the lower to mid-80s before cooling into the mid
to upper 60s overnight away from the coast.
Saturday: Strengthening trough aloft to the west will induce an
area of low pressure at the surface over the central US. The
associated cold front will begin a slow trek southeast towards
the forecast area. High pressure at the surface will persist
locally under a ridge aloft, and another dry day looks highly
probable under this scenario. Temperatures climb back above
normal, aided by subsidence and some compression in advance of
the front. Expect high temperatures to reach the lower 90s away
from the coast and upper 80s at the beaches, with low
temperatures only dropping to around 70.
Sunday: The upper level ridge will slide east through the day,
leaving the forecast area on the western periphery as surface
high pressure continues. Subtle height falls aloft and ample
surface- based CAPEs would appear to support the development of
isolated thunderstorms later in the day. A fair bit of
uncertainty exists in model solutions, with the GFS ensemble
keeping the forecast area dry but the Canadian ensemble shows
generally light precipitation amounts for the second half of
Sunday. For now, the forecast will indicate a slight chance of
precipitation. Otherwise, anticipate high temperatures reaching
into the lower 90s most locations away from the beaches, with
low temperatures right around 70.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
The surface cold front will approach the area through the first
half of the week as the trough aloft slides east, bringing the
potential for another period of unsettled weather Monday through
Wednesday.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR. Westerly winds will become quite gusty starting mid
morning and could gust to 30 knots at times. There could be an
isolated shower around KCHS in the early afternoon, but there
should be no impacts.
Extended Aviation Outlook: Expect VFR conditions to prevail.
&&
.MARINE...
Today: Very poor conditions are expected to prevail across the
local waters. The pressure gradient will tighten around a
surface low situated to the north. This will help drive a
persistent 20-25 knot westerly flow, with gusts to around 30
knots possible for all the waters at times. Small Craft
Advisories remain in effect. Seas will generally be 4-6 feet out
to 20 nm and 5-8 feet beyond.
Tonight: As the pressure gradient and low level jet subside,
winds will diminish through the night. Ongoing Small Craft
Advisories will come down, beginning in the evening, with all
flags down by midnight. Winds will remain elevated in the 15-20
knot range thereafter for most of the local waters. Seas will
subside as well, becoming 2-4 feet by sunrise Friday.
Friday through Monday: Conditions will gradually improve Friday into
Saturday under high pressure, with relatively tranquil conditions
persisting into Monday. Generally anticipate SW to WSW winds 10-15
kt with isolated gusts to 20 kt and seas 2 to 4 ft. Some shower
and/or thunderstorm activity will be possible later Sunday, with
chances increasing into the first half of next week as a cold front
approaches.
Rip Currents: Increasing astronomical influences and strong
westerly winds in the 20-25 knot range will combine to result in
a moderate risk of rip currents at all beaches.
&&
.TIDES/COASTAL FLOODING...
Blow out tides: Strong offshore westerly winds will occur at the
time of the early afternoon low tide to produce blow out tides.
In Charleston Harbor, low tide is expected to approach -2 feet
MLLW and at Fort Pulaski, low tide is expected to approach -2.5
feet MLLW.
Evening high tide levels will trend higher each day as we
approach the new moon and perigee this Friday, though we expect
tides to remain just below Coastal Flood Advisory stage.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ330-
352-354.
Small Craft Advisory until midnight EDT tonight for AMZ350-374.
&&
NEAR TERM...BSH
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...BSH/JMC
MARINE...BSH/JMC
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 25, 3:25 AM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 325 AM EDT Thu May 25 2017 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-260730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 325 AM EDT Thu May 25 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-260730- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 325 AM EDT Thu May 25 2017 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, May 25, 2:27 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 AM EDT THU MAY 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM MARINE TSTM WIND 4 SE PARRIS ISLAND 32.30N 80.64W
05/24/2017 M45 MPH BEAUFORT SC MESONET
A PUBLIC WEATHER STATION AT FORT FREMONT MEASURED A 39
KNOT WIND GUST.
0145 PM MARINE TSTM WIND FRIPP ISLAND 32.31N 80.49W
05/24/2017 M50 MPH BEAUFORT SC MESONET
A PUBLIC WEATHER STATION ON FRIPP ISLAND MEASURED A 43
KNOT WIND GUST.
0208 PM MARINE TSTM WIND 5 ESE FRIPP ISLAND 32.28N 80.41W
05/24/2017 M45 MPH AMZ352 SC BUOY
THE CORMP BUOY NEAR FRIPP ISLAND MEASURED A 39 KNOT
WIND GUST.
0215 PM MARINE TSTM WIND 1 ESE KIAWAH ISLAND 32.60N 80.07W
05/24/2017 M44 MPH CHARLESTON SC MESONET
A PUBLIC WEATHER STATION ON KIAWAH ISLAND MEASURED A 38
KNOT WIND GUST.
0215 PM MARINE TSTM WIND FRIPP ISLAND 32.31N 80.49W
05/24/2017 M49 MPH BEAUFORT SC MESONET
A PUBLIC WEATHER STATION ON FRIPP ISLAND MEASURED A 43
KNOT WIND GUST.
0217 PM MARINE TSTM WIND 1 W FORT JOHNSON 32.75N 79.92W
05/24/2017 M41 MPH CHARLESTON SC MESONET
THE JAMES ISLAND YACHT CLUB MEASURED A 36 KNOT WIND
GUST.
0240 PM MARINE TSTM WIND 3 NE FOLLY BEACH 32.69N 79.89W
05/24/2017 M51 MPH CHARLESTON SC C-MAN STATION
THE C-MAN STATION ON FOLLY BEACH MEASURED A 44 KNOT
WIND GUST.
0246 PM MARINE TSTM WIND 1 W FORT JOHNSON 32.75N 79.92W
05/24/2017 M41 MPH CHARLESTON SC MESONET
THE JAMES ISLAND YACHT CLUB MEASURED A 36 KNOT WIND
GUST.
0252 PM MARINE TSTM WIND 2 SSW CHARLESTON 32.76N 79.95W
05/24/2017 M40 MPH CHARLESTON SC MESONET
THE WEATHERFLOW SITE NEAR CHARLESTON MEASURED A 35 KNOT
WIND GUST.
0308 PM MARINE TSTM WIND 5 ESE DEWEES ISLAND 32.81N 79.63W
05/24/2017 M47 MPH AMZ350 SC BUOY
THE CORMP BUOY NEAR CAPERS ISLAND MEASURED A 41 KNOT
WIND GUST.
&&
EVENT NUMBER CHS1700314
EVENT NUMBER CHS1700315
EVENT NUMBER CHS1700316
EVENT NUMBER CHS1700317
EVENT NUMBER CHS1700318
EVENT NUMBER CHS1700319
EVENT NUMBER CHS1700320
EVENT NUMBER CHS1700321
EVENT NUMBER CHS1700322
EVENT NUMBER CHS1700323
BSHLocal storm report, May 25, 2:32 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
232 AM EDT THU MAY 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM MARINE TSTM WIND 1 SSW TYBEE ISLAND 31.99N 80.85W
05/24/2017 M45 MPH CHATHAM GA MESONET
0118 PM MARINE TSTM WIND 4 SE PARRIS ISLAND 32.30N 80.64W
05/24/2017 M45 MPH BEAUFORT SC MESONET
A PUBLIC WEATHER STATION AT FORT FREMONT MEASURED A 39
KNOT WIND GUST.
0128 PM MARINE TSTM WIND 1 SSW TYBEE ISLAND 31.99N 80.85W
05/24/2017 M45 MPH CHATHAM GA MESONET
0145 PM MARINE TSTM WIND FRIPP ISLAND 32.31N 80.49W
05/24/2017 M50 MPH BEAUFORT SC MESONET
A PUBLIC WEATHER STATION ON FRIPP ISLAND MEASURED A 43
KNOT WIND GUST.
0208 PM MARINE TSTM WIND 5 ESE FRIPP ISLAND 32.28N 80.41W
05/24/2017 M45 MPH AMZ352 SC BUOY
THE CORMP BUOY NEAR FRIPP ISLAND MEASURED A 39 KNOT
WIND GUST.
0215 PM MARINE TSTM WIND 1 ESE KIAWAH ISLAND 32.60N 80.07W
05/24/2017 M44 MPH CHARLESTON SC MESONET
A PUBLIC WEATHER STATION ON KIAWAH ISLAND MEASURED A 38
KNOT WIND GUST.
0215 PM MARINE TSTM WIND FRIPP ISLAND 32.31N 80.49W
05/24/2017 M49 MPH BEAUFORT SC MESONET
A PUBLIC WEATHER STATION ON FRIPP ISLAND MEASURED A 43
KNOT WIND GUST.
0217 PM MARINE TSTM WIND 1 W FORT JOHNSON 32.75N 79.92W
05/24/2017 M41 MPH CHARLESTON SC MESONET
THE JAMES ISLAND YACHT CLUB MEASURED A 36 KNOT WIND
GUST.
0218 PM MARINE TSTM WIND 1 SW FOLLY BEACH 32.65N 79.94W
05/24/2017 M51 MPH AMZ350 SC MESONET
0236 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
05/24/2017 M50 MPH AMZ330 SC MESONET
0240 PM MARINE TSTM WIND 3 NE FOLLY BEACH 32.69N 79.89W
05/24/2017 M51 MPH CHARLESTON SC C-MAN STATION
THE C-MAN STATION ON FOLLY BEACH MEASURED A 44 KNOT
WIND GUST.
0245 PM MARINE TSTM WIND 1 E SULLIVANS ISLAND 32.77N 79.82W
05/24/2017 M42 MPH CHARLESTON SC MESONET
0246 PM MARINE TSTM WIND 1 W FORT JOHNSON 32.75N 79.92W
05/24/2017 M41 MPH CHARLESTON SC MESONET
THE JAMES ISLAND YACHT CLUB MEASURED A 36 KNOT WIND
GUST.
0252 PM MARINE TSTM WIND 2 SSW CHARLESTON 32.76N 79.95W
05/24/2017 M40 MPH CHARLESTON SC MESONET
THE WEATHERFLOW SITE NEAR CHARLESTON MEASURED A 35 KNOT
WIND GUST.
0255 PM MARINE TSTM WIND 1 ESE ISLE OF PALMS 32.78N 79.79W
05/24/2017 M48 MPH AMZ350 SC MESONET
0308 PM MARINE TSTM WIND 5 ESE DEWEES ISLAND 32.81N 79.63W
05/24/2017 M47 MPH AMZ350 SC BUOY
THE CORMP BUOY NEAR CAPERS ISLAND MEASURED A 41 KNOT
WIND GUST.
0320 PM MARINE TSTM WIND 39 SSE CENTENARY 32.50N 79.10W
05/24/2017 M40 MPH AMZ370 SC BUOY
BUOY 41004 REPORTED A WIND GUST OF 35 KT.
0806 PM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
05/24/2017 CHARLESTON SC TIDE GAGE
HIGH TIDE AT CHARLESTON WAS 7.19 FEET MLLW.
1128 PM TSTM WND DMG 2 SW ALINE 32.34N 82.18W
05/24/2017 CANDLER GA 911 CALL CENTER
CANDLER COUNTY DISPATCH REPORTED A TREE DOWN ON EDEN
CHURCH ROAD.
1214 AM TSTM WND DMG 3 SW GEORGIA SOUTHERN 32.38N 81.81W
05/25/2017 BULLOCH GA FIRE DEPT/RESCUE
A TREE WAS REPORTED DOWN AND ACROSS THE ROAD ON OLD
REGISTER WAY NEAR THE INTERSECTION WITH SINKHOLE ROAD.
REPORT WAS RECEIVED OVER THE BULLOCH COUNTY
POLICE...FIRE...AND EMS SCANNER.
1245 AM HAIL NEWINGTON 32.59N 81.50W
05/25/2017 E0.50 INCH SCREVEN GA TRAINED SPOTTER
A SPOTTER IN NEWINGTON REPORTED PEA SIZED HAIL.
&&
EVENT NUMBER CHS1700302 CHS1700314 CHS1700303 CHS1700315 CHS1700316
CHS1700317 CHS1700318 CHS1700319 CHS1700304 CHS1700305 CHS1700320
CHS1700306 CHS1700321 CHS1700322 CHS1700307 CHS1700323 CHS1700308
CHS1700310 CHS1700313 CHS1700311 CHS1700312
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:40 AM EDT | Special Weather Statement | CHS | Allendale | 35 min |
Nearby
River Flood Warnings in South Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.